MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL MULTI; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CAL

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL MULTI; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CAL
Catalog Number 508-11-56F
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 06/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.The following devices were also listed in this report:: 6.5 cancellous bone screw 20mm; cat# 2030-6520-1; lot# 2w6mpd, acetabular dome hole plug; cat# 2060-0000-1; lot# 0wwmkd, trident 10° x3 insert 36mm id; cat# 623-10-36f; lot# 51ammd, c-taper cocr lfit head 36mm/0; cat# 06-3600; lot# amjmpd, 6.5 cancellous bone screw 35mm; cat# 2030-6535-1; lot# kj3mmd, 6.5 cancellous bone screw 25mm; cat# 2030-6525-1; lot# 876mnd, 6.5 cancellous bone screw 16mm; cat# 2030-6516-1; lot# 0mtmrd, primary secur-fit plus max #10/14; cat# 6054-1014s; lot# j66mnd.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported that patient's left hip was revised due to pain.No intra-operative findings were reported.
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a trident shell was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: a review of the provided medical records and/or x-rays by a clinical consultant indicated: the event of revision tha surgery for pain and tha recall cannot be confirmed as insufficient information has been received for review.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the patient¿s trident shell is subject to a recall.As per product recall verification response it is confirmed that trident shell is subject to a recall due to loosening, this complaint is outside the scope of the capa.In relation to the allegation of pain, the exact cause of the event could not be determined because insufficient information was provided.Further information such as operative reports, surgical implant records from the revision surgery, dated pre and post op x-rays/ imaging from the index and revision surgeries, outpatient office/clinic notes and implant retrieval are needed to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT HEMISPHERICAL MULTI
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL / POLYMER, NON-POROUS, CAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7722502
Report Number0002249697-2018-02318
Device Sequence Number19237161
Product Code MEH
UDI-Device Identifier04546540432223
UDI-Public04546540432223
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K013676
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2011
Device Catalogue Number508-11-56F
Device Lot Number21078101
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer08/02/2018
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1168/74-2008
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient Weight124